MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LOTUS EDGE VALVE; LOTUS EDGE TM VALVE SYSTEM 23 MM

BOSTON SCIENTIFIC CORPORATION LOTUS EDGE VALVE; LOTUS EDGE TM VALVE SYSTEM 23 MM
Model Number H749LVSUS230
Medical Device Problem Codes Perivalvular Leak (1457); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aortic Insufficiency (1715); Cardiac Arrest (1762); Death (1802); Low Blood Pressure/ Hypotension (1914); Ventricular Fibrillation (2130); No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that hypotension, ventricular fibrillation, cardiac arrest and death occurred.The native aortic annulus was 24.2mm in diameter.The peripheral vessels were extremely calcified.A lotus introducer sheath was selected for use and would not advance due to the calcification.The procedure was continued without an access sheath.A 25mm lotus edge valve was advanced and had difficulty crossing the native aortic annulus.The 25mm lotus edge valve was removed and balloon aortic valvuloplasty was performed.The 25mm lotus edge valve was reinserted for implantation.Upon unsheathing, asymmetric appearance was noted.When the lotus edge valve was deployed and brought to lock, one of the posts would not lock.Additional maneuvers were tried to lock the post.During this time, the patient's blood pressure dropped.The 25mm lotus edge valve was removed.The patient had complications of ventricular fibrillation and cardiac arrest.Cardiopulmonary resuscitation was started.A 23mm lotus edge valve was advanced and implanted successfully.There was mild to moderate regurgitation noted post implant.The patient had been stabilized with a heart pump placed in the left axillary and was brought to the intensive care unit.One day post implant procedure, the heart pump access site began bleeding.Surgery was discussed to move the heart pump.The family opted not to continue care.The patient died that night.
 
Event or Problem Description
It was further reported that this device did not cause or contribute to the patient harms and death, however, there was mild to moderate prosthetic aortic valve regurgitation after implantation of the 23mm lotus edge valve.It was reported that hypotension, ventricular fibrillation, cardiac arrest and death occurred.The native aortic annulus was 24.2mm in diameter.The peripheral vessels were extremely calcified.A lotus introducer sheath was selected for use and would not advance due to the calcification.The procedure was continued without an access sheath.A 25mm lotus edge valve was advanced and had difficulty crossing the native aortic annulus.The 25mm lotus edge valve was removed and balloon aortic valvuloplasty was performed.The 25mm lotus edge valve was reinserted for implantation.Upon unsheathing, asymmetric appearance was noted.When the lotus edge valve was deployed and brought to lock, one of the posts would not lock.Additional maneuvers were tried to lock the post.During this time, the patient's blood pressure dropped.The 25mm lotus edge valve was removed.The patient had complications of ventricular fibrillation and cardiac arrest.Cardiopulmonary resuscitation was started.A 23mm lotus edge valve was advanced and implanted successfully.There was mild to moderate regurgitation noted post implant.The patient had been stabilized with a heart pump placed in the left axillary and was brought to the intensive care unit.One day post implant procedure, the heart pump access site began bleeding.Surgery was discussed to move the heart pump.The family opted not to continue care.The patient died that night.
 
Additional Manufacturer Narrative
B5 - describe event or problem: updated.H1 - type of reportable event: updated.

Brand Name
LOTUS EDGE VALVE
Common Device Name
LOTUS EDGE TM VALVE SYSTEM 23 MM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9878978
Report Number2134265-2020-03604
Device Sequence Number14307461
Product Code NPT
UDI-Device Identifier08714729960904
UDI-Public08714729960904
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/27/2020
Device Model NumberH749LVSUS230
Device Catalogue NumberH749LVSUS230
Device Lot Number0024008728
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/28/2020
Supplement Date Received by Manufacturer03/19/2020
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient Weight47